Connect with others who understand.

sign up log in
About MyDepressionTeam
Real members of MyDepressionTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Risperdal

Risperdal

I have been taking Risperdal for about 5 months now and I have been gaining weight even though I eat healthy. It is getting out of hand. How can I combat the weight gain? I don't want to gain more weight and end up having another problem in my life, which could potentially make me even more depressed.
Please help.

A MyDepressionTeam Member said:

Risperdal is so knowned for weight gain I was on it for 2 months and gained 14lbs totally went off of it.

posted over 3 years ago
A MyDepressionTeam Member said:

Hi @A MyDepressionTeam Member I was on Risperdal for a little less than a year. I hated that drug. I did gain weight, but most of my meds make me gain. The worst thing about Risperdal, which happened to me, is gynecomastia. It is swelling of the breasts. It is getting a lot of attention lately for class action lawsuits for MEN who have taken the drug - it can give them man boobs. It just gave me swelling boobs and lactation. Yes, I lactated for about a month. I've never even had a child! To me, it was scary and super weird. If I were you, I would ask my doctor for an alternative. Trust me, you don't want to lactate.

posted almost 4 years ago
A MyDepressionTeam Member said:

i had the wieght problem with depakote when i had liver problem i was taken of then i lost the waist size from 48 inches to 40 inches i take at least 20 pills

posted over 3 years ago
A MyDepressionTeam Member said:

@A MyDepressionTeam Member I do feel that my memory is failing me. I'm on Haldol right how bc I suffer hallucinations. Sounds crazy, I know. My neurologist told me to come up with another word for hallucinations since hallucinations = wild LSD meth smoker or something like that. I have been on Haldol for about 3 weeks and its already making my hair fall out and giving me this weird feeling that I don't remember where I was when I had a significant conversation, and I can't remember words: Last night I was thinking about reindeer. And I couldn't remember what they were called. I finally settled on rain rabbits and when I ran it by my husband he cleared it up. Its such a scary feeling. I need my meds but I don't want to lose my mind. I've not heard of Lorien. I think it could be the prolonged side effects. I take approximately 9 pills a day and I have suffered just about everything, including weight gain.

posted over 3 years ago
A MyDepressionTeam Member said:

Hi @A MyDepressionTeam Member. Oh my word! That is scary. Okay, thank you for the advice. I spoke to my psychiatrist and she said that I need to try and exercise to help reduce the weight gain. I'm tired of taking this medication. Its side effects are scaring me. I also feel as though my memory and concerntration have deteriorated - like I can't remember simple things like to push down the handbrake before driving off. In lectures I also struggle to concerntrate. Do you experience this?
I've been on Lorien (antidepressants) for a few years now and I'm not too sure if that is the prolonged side effects of the medication?

posted almost 4 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in